Amiodarone hepatotoxicity is one of the complications that can occur with amiodarone therapy.
In the majority of patients, it is discovered incidentally during routine testing of liver biochemistry and rarely do the hepatic effects develop into symptomatic liver injury or failure 1-5.
While being non-specific, increased hepatic attenuation has been described as one of the effects of amiodarone on the liver 2-3. This however may not necessarily imply hepatotoxicity.
- 1. Babatin M, Lee SS, Pollak PT. Amiodarone hepatotoxicity. Curr Vasc Pharmacol. 2008;6 (3): 228-36. Curr Vasc Pharmacol (link) - Pubmed citation
- 2. Goldman IS, Winkler ML, Raper SE et-al. Increased hepatic density and phospholipidosis due to amiodarone. AJR Am J Roentgenol. 1985;144 (3): 541-6. AJR Am J Roentgenol (abstract) - Pubmed citation
- 3. Markos J, Veronese ME, Nicholson MR et-al. Value of hepatic computerized tomographic scanning during amiodarone therapy. Am. J. Cardiol. 1985;56 (1): 89-92. Am. J. Cardiol. (link) - Pubmed citation
- 4. Nicholson AA, Caplin JL, Steventon DM. Measurement of tissue-bound amiodarone and its metabolites by computed tomography. Clin Radiol. 1994;49 (1): 14-8. - Pubmed citation
- 5. Rigas B, Rosenfeld LE, Barwick KW et-al. Amiodarone hepatotoxicity. A clinicopathologic study of five patients. Ann. Intern. Med. 1986;104 (3): 348-51. - Pubmed citation